Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 359, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 21, 2007, 3:35 AM CDT for Bexar County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2007, 3:35 AM CDT (08:35 UTC)
- Expired
- Jul 21, 2007, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3073 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 210839 FFWEWX TXC029-211130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 335 AM CDT SAT JUL 21 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... BEXAR COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF SAN ANTONIO... * UNTIL 630 AM CDT * AT 335 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF RAIN...HEAVY AT TIMES...FORMING ACROSS BEXAR COUNTY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER BEXAR COUNTY FOR THE NEXT 1 TO 2 HOURS. LOCALLY HEAVY RAIN IS POSSIBLE. SINCE THE GROUND IS ALL READY SATURATED FROM PREVIOUS RAINS...IT WILL NOT TAKE AS MUCH RAIN TO CAUSE FLOODING AT LOW WATER CROSSINGS OR IN FLOOD PRONE AREAS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDCREST...TERRELL HILLS...SHAVANO PARK...SEA WORLD...OLMOS PARK...LEON VALLEY...LACKLAND AFB...KIRBY...HOLLYWOOD PARK...HILL COUNTRY VILLAGE...HELOTES...CHINA GROVE AND ALAMO HEIGHTS RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, LOW WATER CROSSINGS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2930 9874 2937 9828 2967 9843 2963 9869 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 3:18 AM CDT, 17 minutes earlier.
Area forecast discussion, Jul 21, 3:18 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 318 AM CDT SAT JUL 21 2007 ...WET AND DANGEROUS WEATHER PATTERN WILL CONTINUE THIS WEEKEND... .DISCUSSION... PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE THROUGH AT LEAST SATURDAY NIGHT ACROSS SOUTH CENTRAL TEXAS. WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MOST OF THE REGION TODAY BEFORE DECREASING AFTER SUNSET. GROUNDS ARE ALREADY THOROUGHLY SATURATED FROM RAINFALL THE PAST FEW DAYS (RECORDED OVER 8 INCHES YESTERDAY HERE AT THE OFFICE) SO ANY ADDITIONAL RAIN WILL BE QUICK TO RUNOFF. GIVEN THIS SCENARIO...THE FLASH FLOOD WATCH WILL BE EXTENDED LATER THIS MORNING. WILL LIKELY SEE WIDESPREAD RAINFALL TOTALS REACHING 3 TO 4 INCHES BY SATURDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS OF 6 TO 8 INCHES POSSIBLE BEFORE MIDNIGHT. THE RAIN THREAT WILL SHIFT TO THE WESTERN HALF OF THE CWA DURING THE EVENING...WITH ONLY ISOLATED ACTIVITY EXPECTED ACROSS THE EASTERN HALF AFTER MIDNIGHT. SUNDAY LOOKS A LITTLE DRIER AS RIDGING ALOFT BUILDS INTO THE REGION. WILL STILL SEE SOME SHOWERS AND THUNDERSTORMS ON SUNDAY...BUT WILL BE VERY DEPENDENT UPON DIURNAL HEATING. DRIER PATTERN WILL PERSIST THROUGH THE BEGINNING OF THE WEEK...BUT THE EASTERN HALF OF THE CWA WILL STILL CARRY AT LEAST SLIGHT CHANCE POPS. THE POSSIBILITY OF SCATTERED SHOWERS DEVELOPING MAINLY DURING THE DAYTIME WILL CONTINUE THROUGH THIS TIME FRAME DUE TO SOUTHEAST WINDS AT THE SURFACE...NORTH WINDS ALOFT...AND MOIST UNSTABLE AIR THROUGH THE MID LEVELS. THE RAIN CHANCES WILL BEGIN TO INCREASE AGAIN BY MID-WEEK AS THE UPPER RIDGES INFLUENCES WEAKEN ACROSS SOUTH CENTRAL TEXAS. THIS WILL LEAD TO A RENEWED POSSIBILITY OF FLASH FLOODING LATE IN THE WEEK. TEMPERATURES TODAY WILL CONTINUE TO BE ABOUT 10 DEGREES BELOW NORMAL DUE TO THE RAINY AND OVERCAST CONDITIONS. A SLIGHT WARMING TREND IS EXPECTED LATE THIS WEEKEND...BUT DAYTIME HIGHS STILL LOOK TO BE 3 TO 5 DEGREES BELOW MID JULY NORMALS THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 82 71 92 73 93 / 70 20 40 20 20 AUSTIN BERGSTROM INTL AIRPORT 82 70 92 70 91 / 70 20 40 20 20 DEL RIO INTL AIRPORT 83 73 93 75 93 / 100 60 20 10 10 SAN ANTONIO INTL AIRPORT 82 72 91 73 93 / 70 20 30 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 25/08
Hazardous weather outlook, Jul 20, 4:01 AM CDT, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 401 AM CDT FRI JUL 20 2007 TXZ171>173-183>194-202>209-217>225-228-211115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 401 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS. .DAY TWO...SATURDAY... A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS SATURDAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING. .DAY THREE...SUNDAY... THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE EAST PART OF THE AREA. SOME LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY... A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:50 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 60 hr |
| Jul 20, 8:50 PM CDT | River Flood Warning | EWX | Gonzales | 4 days |
| Jul 20, 8:50 PM CDT | River Flood Warning | EWX | DeWitt | 10 days |
| Jul 21, 1:25 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 4 hr |
| Jul 21, 1:38 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 4 hr |
| Jul 21, 1:59 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 4 hr |
| Jul 21, 2:15 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jul 21, 3:41 AM CDT | Flash Flood Warning | EWX | Kendall | 4 hr |
| Jul 21, 5:03 AM CDT | River Flood Warning | EWX | Hays | 6 hr |
| Jul 21, 5:38 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Comal, Guadalupe, Kendall, Medina and 1 more | 4 hr |
| Jul 21, 6:32 AM CDT | River Flood Warning | EWX | Uvalde | 28 hr |
| Jul 21, 7:21 AM CDT | Flash Flood Warning | EWX | Edwards, Gillespie, Kerr | 4 hr |
| Jul 21, 7:21 AM CDT | Flash Flood Warning | EWX | Edwards, Gillespie, Kerr, Real | 4 hr |
| Jul 21, 8:30 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Jul 21, 9:12 AM CDT | River Flood Warning | EWX | Bexar | 60 hr |
| Jul 21, 9:12 AM CDT | River Flood Warning | EWX | Bexar | 49 hr |
| Jul 21, 9:38 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Uvalde | 3 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 5 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 25 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 5 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 25 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 17 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Medina | 11 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Medina | 4 days |
| Jul 21, 11:10 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 110 min |
| Jul 21, 11:11 AM CDT | River Flood Warning | EWX | Bandera | 9 hr |
| Jul 21, 11:17 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Jul 21, 1:01 PM CDT | Flash Flood Warning | EWX | Edwards | 119 min |
| Jul 21, 1:03 PM CDT | River Flood Warning | EWX | Kerr | 6 hr |
| Jul 21, 2:29 PM CDT | River Flood Warning | EWX | Blanco | 5 hr |
| Jul 21, 6:40 PM CDT | River Flood Warning | EWX | Bexar, Guadalupe | 16 hr |
| Jul 21, 6:52 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.